Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 310, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 4, 2006, 7:10 PM EDT for Cherokee County, North Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2006, 7:10 PM EDT (23:10 UTC)
- Expired
- Jul 4, 2006, 8:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Cherokee County, NC
The radar
The Knoxville radar (KMRX), 130 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:46 PM EDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 4, 2:46 PM EDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 246 PM EDT TUE JUL 4 2006 .SHORT TERM...(TUE NIGHT AND WED)...UPPER TROUGH AND SURFACE COLD FRONT APPROACH THROUGH THE SHORT TERM PERIOD RESULTING IN SIGNIFICANT INCREASE IN MOISTURE AT ALL LEVELS. POPS HAVE BEEN INCREASED TO CATEGORICAL BY WEDNESDAY AFTERNOON AS LIFT INCREASES WITH FRONTAL PASSAGE. ALSO ANTICIPATE SCATTERED TO NUMEROUS RENEGADE SHOWERS/THUNDERSTORMS IN ADVANCE OF UPPER TROUGH/SURFACE FRONT TONIGHT AND EARLY WEDNESDAY AS MOISTURE CONVERGES BETWEEN RETREATING UPPER RIDGE AND APPROACHING UPPER TROUGH. STORMS WILL HAVE THE POTENTIAL TO BE QUITE STRONG AS WELL AS HEAVY RAIN PRODUCERS AS PW VALUES APPROACH AND EVEN EXCEED TWO INCHES. ANTICIPATE SOMEWHAT COOLER TEMPS WITH EXPECTED INCREASE IN CLOUDS AND INCREASING TREND IN CONVECTIVE ACTIVITY. .LONG TERM...(WED NIGHT THROUGH TUE)...SURFACE COLD FRONT PROJECTED TO SLOWLY SINK SOUTHWARD AS IT PROGRESSES THROUGH THE SOUTHERN APPALACHIANS EARLY IN THE PERIOD. GFS REMAINS SLIGHTLY SLOWER WITH THIS PROCESS AND GIVEN THE TIME OF YEAR...WILL BE FAVORED. SURFACE HIGH PRESSURE BUILDS INTO THE REGION FROM THE UPPER MIDWEST AND WILL BE ACCOMPANIED BY DRIER AND SOMEWHAT COOLER AIR. THESE CONDITIONS ARE EXPECTED TO LAST UNTIL EARLY NEXT WEEK WHEN UPPER RIDGING BECOMES RE-ESTABLISHED OVER MOST OF THE SOUTHERN CONUS. A RETURN TO TYPICAL SUMMER-TYPE WEATHER CONDITIONS CAN BE EXPECTED BY THEN. NO STRONG SIGNAL IN ANY OF THE NCEP...NOGAPS OR CANADIAN ENSEMBLES NOTED TO WARRANT SIGNIFICANT DEVIATION FROM GFS GUIDANCE. THUS GENERALLY STAYED CLOSE TO GFS GUIDANCE VALUES FOR TEMPS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 85 68 83 / 40 70 70 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 83 66 82 / 40 80 70 30 OAK RIDGE, TN 71 82 65 83 / 50 80 70 20 TRI CITIES AIRPORT, TN 68 80 62 80 / 50 90 70 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/LCM
Hazardous weather outlook, Jul 4, 5:02 AM EDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 502 AM EDT TUE JUL 4 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-051000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 502 AM EDT (402 AM CDT) TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS LATE THIS AFTERNOON AHEAD OF A FRONTAL BOUNDARY ACROSS THE OHIO VALLEY AND BECOME MORE NUMEROUS THIS EVENING ESPECIALLY ACROSS THE NORTHERN HALF OF EAST TENNESSEE AND SOUTHWEST VIRGINIA. DUE TO THE HEATING OF THE DAY AND INSTABILITY A FEW STORMS MAY BECOME STRONG TO SEVERE WITH HAIL AND GUSTY WINDS ALONG WITH HEAVY RAINFALL. SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAKENING FRONTAL BOUNDARY WILL BE APPROACHING THE AREA EARLY WEDNESDAY AND PROVIDE AN INCREASING CHANCE OF THUNDERSTORMS OVER THE SOUTHERN APPALACHIAN REGION WEDNESDAY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EVENING HOURS WEDNESDAY AND CONTAIN HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY. TD
In the hours before
Local storm report, Jul 4, 5:29 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
529 PM EDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG SPRING CITY 35.69N 84.86W
07/04/2006 RHEA TN LAW ENFORCEMENT
A LARGE LIMB DOWNED ONTO A ROADWAY IN SPRING
CITY...CAUSING A TRAFFIC ACCIDENT. REPORTED BY DISPATCH.
0440 PM TSTM WND DMG 2 SSW ROCKWOOD 35.85N 84.69W
07/04/2006 ROANE TN LAW ENFORCEMENT
ONE TREE DOWN ON BURKE MILL ROAD. REPORTED BY DISPATCH.
0455 PM TSTM WND DMG HARRIMAN 35.93N 84.56W
07/04/2006 ROANE TN LAW ENFORCEMENT
A POWERLINE AND LARGE LIMBS DOWNED AT INTERSECTION OF
ROUTE 27 AND RIGGS CHAPEL ROAD. REPORTED BY DISPATCH.
&&
FERRELLSpecial weather statement, Jul 4, 5:34 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 534 PM EDT TUE JUL 4 2006 TNZ074-042230- SEVIER SMOKY MOUNTAINS- 534 PM EDT TUE JUL 4 2006 ...A STRONG THUNDERSTORM WILL AFFECT SEVIER COUNTY AND THE GREAT SMOKY MOUNTAIN NATIONAL PARK... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF GATLINBURG. THIS STORM WAS NEARLY STATIONARY OVER THE GREAT SMOKY MOUNTAIN NATIONAL PARK. WINDS 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH VERY HEAVY RAINFALL AROUND ONE INCH PER HOUR. PEOPLE OUTDOORS IN THE PARK SHOULD SEEK SHELTER. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DGS
Local storm report, Jul 4, 5:58 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
558 PM EDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 4 S SNEEDVILLE 36.48N 83.21W
07/04/2006 HANCOCK TN LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN THE DUCK CREEK AND
TRENT VALLEY AREAS. REPORTED BY DISPATCH.
&&
FERRELLLocal storm report, Jul 4, 6:19 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
619 PM EDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG SPRING CITY 35.69N 84.86W
07/04/2006 RHEA TN LAW ENFORCEMENT
SEVERAL TREES AND LARGE LIMBS DOWNED AND A FEW ROOFS
DAMAGED IN SPRING CITY. REPORTED BY DISPATCH AND STORM
SPOTTER.
&&
FERRELLLocal storm report, Jul 4, 6:40 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
640 PM EDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 6 NNW KNOXVILLE 36.05N 83.99W
07/04/2006 E60 MPH KNOX TN AMATEUR RADIO
WIND GUSTS ESTIMATED AT 60 MPH ON RACCOON VALLEY ROAD.
REPORTED BY HAM RADIO OPERATOR.
&&
FERRELLSpecial weather statement, Jul 4, 7:08 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 708 PM EDT TUE JUL 4 2006 TNZ014-038-050015- CLAIBORNE-GRAINGER- 708 PM EDT TUE JUL 4 2006 ...A STRONG THUNDERSTORM WAS AFFECTING CLAIBORNE AND GRAINGER COUNTIES... AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF MAYNARDVILLE....MOVING NORTHEAST AT 20 MPH. PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PEOPLE IN NORTHERN GRAINGER AND SOUTHEASTERN CLAIBORNE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY AND PREPARE TO SEEK SHELTER. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DGS
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:36 PM EDT | Flash Flood Warning | MRX | Morgan | 114 min |
| Jul 4, 2:49 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 26 min |
| Jul 4, 3:02 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 28 min |
| Jul 4, 4:33 PM EDT | Severe Thunderstorm Warning | MRX | Rhea, Roane | 27 min |
| Jul 4, 5:15 PM EDT | Severe Thunderstorm Warning | MRX | Hancock | 45 min |
| Jul 4, 5:47 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 28 min |
| Jul 4, 5:50 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 25 min |
| Jul 4, 6:09 PM EDT | Severe Thunderstorm Warning | MRX | Campbell | 36 min |
| Jul 4, 6:13 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 62 min |
| Jul 4, 6:22 PM EDT | Severe Thunderstorm Warning | MRX | Knox, Union | 23 min |
| Jul 4, 6:25 PM EDT | Severe Thunderstorm Warning | MRX | Monroe, Polk | 65 min |
| Jul 4, 7:12 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger | 33 min |
| Jul 4, 7:20 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 40 min |
| Jul 4, 2:10 PM EDT | Flash Flood Warning | MRX | Russell | 2 hr |
| Jul 4, 6:32 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 43 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.